Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Nearly a year ago i used to come to this website for advice etc and its a great website, full of good people. I havent been back on here since i became acne free.

My little story :

I started on tetracycline about 4 years ago, and stopped after 6 months because it cured my severe lower back acne and forehead.

Big mistake, they came back full force wrecking my life when i left school covering my sholders and neck.

I felt like some sort of fuckin diseased, poor excuse of a person.

Then i went on minocycline, and that rubbish gave me weird dark purple areas on my scars and dident get rid of my acne.

I used various creams etc but they dident work. the final awnser suggested to me from my derm was: you guessed it, tane.

I went on accutane for around 4-6 months, and within a few months it cured me, and i still am pretty much free of acne now, but still have the deep scars.

It does work, well it worked for me, but the effects are pretty bad.

When i started the course my lips fucked up - real bad dryness, my lips even swelled up and they looked awful.

Then i became socially anxious, sorta depressed, and my acne flaired up badly as the course continued - i dont know wether the depression/social anxiety effect was because i looked so bad and dident want to go out, or wether the drugs were messing with my head, because i read they can :cry:

I used to go to bed and have weird vivid dreams, which people also mentioned on here, i had back pains and muscle aches, nasty headaches, rosey cheaks ( which i still get now from time to time, it makes me look like im blushing which is fuckin embarrasing ) and other effects which i cant remeber.

But its worth it, i still drank on weekends (by myself though on msn, cigs booze and music was all i needed back then- i dident go out when i was down from the medication and acne) and my liver hasent sufferd i dont think; i can outdrink my friends and still just about see and stand up haha :)

My conclusion is: Its worth it, it cured me and they havent come back, but be prepared for bad side effects.

Good luck everyone! I know what it feels like to be stared at, taken the piss out of, the bad effects of tane, the uglyness you feel when you look in the mirror and think " im such a fucking state, i just wanna die ", but just hold in there.

Things will be ok in the end, then at the end when your gradually cured youll forget all about ever having fucked up skin and life will be grand

Cheers, and good luck :dance::dance::dance::dance:

Share this post


Link to post
Share on other sites

thanks alot dude! I've been on for 3 days, and it's really reassuring to read some success stories, since I've got a bit of a haul ahead of me. Good Luck, hope everything stays as it should!

Share this post


Link to post
Share on other sites

thanks alot dude! I've been on for 3 days, and it's really reassuring to read some success stories, since I've got a bit of a haul ahead of me. Good Luck, hope everything stays as it should!

I wish I was cured, on Accutane my lips were dry and I got some back aches, but I've been off for about 7 month and my acne is slowly returning. I've also noticed that I think my knees are dried up or something, because I've started to jog lately and noticed that after I'd get done my knees would kill me for an hour. Also noticed my eyes tend to dry up sometimes. I dunno, it sucks, it wouldn't be so bad if my face were perfectly clear but it's not, it's just not as bad now.

Share this post


Link to post
Share on other sites

i am almost done with month 4, 2 more to go, my skin is finally clearing up now, i thought i was immune to accutane and it wouldn't work for me since i kept breaking out badly, then about a week or 2 ago it all started going, my skin is as clear as it hasn't been in about 15 years, i love it, side effects are not bad for me, no aches or pains, just super dry skin that i manage with creme de la mer and anything else i can get my hand on, lips are super dry, cracked but aquaphor is my best buddie right now, pink eye twice so far because i keep wearing my contacts (my eyes should be super dry but they are not), i just hate my glasses. it looks like i will be an accutane sucess story and i love it!!!

Share this post


Link to post
Share on other sites

My daughter is looking great, too. She finished her second course (5.5 months) about 3 weeks ago, and just keeps looking better. The redness has gone way down, and there was a small pimple at the beginning, but none lately.

Her first 3-4 months were really bad. The sides of her cheeks were completely broken out, and very red. It was hard to get through, but in the end it was definitely worth it. Some guy at school even commented on her skin yesterday.

Share this post


Link to post
Share on other sites

I think my knees are dried up or something, because I've started to jog lately and noticed that after I'd get done my knees would kill me for an hour.

That is because you started to jog recently!! Its called being out of shape. If you keep up and jog regularly it will go away. If it doesn't, then, and only then, might you have problem resulting from Accutane.

Share this post


Link to post
Share on other sites

I used to mess with my dose as well, i know this isent adviced but i did. I started on 60mg for afew months but the side effects were too harsh, so i dropped it to 40, then when my acne was lookin bad id whack myself up to 60 again then back to 40, then went to the derm, the progess was good so i was dropped to 40 and id drop it to 20 or not take any, or back up to 60 when they were going bad again then back to 20 etc.

It worked

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×